Quadridirectional eigenmode expansion scheme for 2-D modeling of wave propagation in integrated optics

Share/Save/Bookmark

Hammer, Manfred (2004) Quadridirectional eigenmode expansion scheme for 2-D modeling of wave propagation in integrated optics. Optics Communications, 235 (4-6). pp. 285-303. ISSN 0030-4018

[img]
Preview
PDF
861Kb
Abstract:The propagation of guided and nonconfined optical waves at fixed frequency through dielectric structures with piecewise constant, rectangular permittivity is considered in two spatial dimensions. Bidirectional versions of eigenmodes, computed for sequences of multilayer slab waveguides, constitute the expansion basis for the optical electromagnetic field. Dirichlet boundary conditions are sufficient to discretize the mode sets. Superpositions of two such expansions (bidirectional eigenmode propagation (BEP) fields), oriented along the two perpendicular coordinate axes, establish rigorous semianalytical solutions of the relevant Helmholtz wave equation on an unbounded, cross-shaped computational domain. The overlap of the lateral windows of the two BEP sets can be viewed as a rectangular computational window with fully transparent boundaries. Simulation results for a series of model systems (Gaussian beams in free space, Bragg gratings, waveguide crossings, a square cavity with perpendicular ports, and a 90
Item Type:Article
Copyright:© 2004 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/65073
Official URL:http://dx.doi.org/10.1016/j.optcom.2004.02.064
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 218090